Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

What Are The Signs Of Facial Wasting

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

Changing drugs due to facial wasting/lipidostrophy??

My name is Brian...I have known of my HIV status since 83' I have only been on HIV meds since 96' 3tc & d4t my viral load went form 30,000 to under 200 and t-cell went from 175 to 450-500...I have been on only these 2 drugs for 7 years...
Graeme Moyle, M.D.

Response from Graeme Moyle, M.D.

Chelsea and Westminster Hospital
Dear BrianThis is a tough one....I would need to be clear that you were getting facial wasting not just the normal face changes that accompany getting older before considering a change. Still, it probably better to switch before changes get obvious... Read more »

Facial Wasting with Reyataz/Norvir/Truvada

Hello, I've been on Reyataz/Norvir/Truvada for about 2 1/2 years and have started to notice... Read more »

Changing drugs due to facial wasting/lipidostrophy

My name is Brian...I have known of my HIV status since 83' I have only been on HIV meds since... Read more »
Articles
The Body's "Ask the Experts" Forums

FAQs About Facial Wasting

Don't see your question? Ask it in our Facial Wasting forum ! Basics and Prevention | Treatment | Insurance | Personal Stories Basics and Prevention Newly diagnosed: Which meds should I choose to avoid lipoatrophy? How long should I... Read more »
Canadian AIDS Treatment Information Exchange

Why Your Dentist Needs to Know About Your Facial Fillers

In the early 2000s, facial wasting -- the loss of the fatty layer just under the skin on the face, particularly in the cheeks -- was a real concern for people with HIV on anti-HIV therapy. With its signature sunken cheeks and resulting gaunt... Read more »
U.S. Centers for Disease Control and Prevention

Facing HIV Is Easier With Skin Treatment

For some HIV patients, lipoatrophy, facial wasting associated with the disease and the medication prescribed for it, is a telltale sign of infection. The Food and Drug Administration in August 2004 approved Sculptra, an injectable form of... Read more »
TheBodyPRO.com

ACTG 5202 Substudy Finds Little Lipoatrophy but Signs of Bone Loss Across the Board; Devil Is in the Details

Below is the transcript of a press conference held at CROI 2010 on Feb. 18, in which Grace McComsey, M.D., of Case Western Reserve University in Cleveland, Ohio, discusses a study she presented on bone and limb fat outcomes in a substudy of the... Read more »
Connect With Others

HIV/AIDS Lipoatrophy (Facial Wasting)

Posted by bradford, 2 Replies
HIV/AIDS Lipoatrophy (Facial Wasting)

Individuals living with HIV and AIDS may not only have to deal with the threat of illness but the toll of illness. All that is required to stay healthy and alive can leave an everlasting mark! I'm referring to... Read more »

Facial Wasting

Posted by Anonymous, 2 Replies
Has anyone found a way to deal with facial wasting? I'm not on treatment yet but still have terrible facial wasting.

Read more »

question about facial wasting

Posted by Anonymous
Is facial wasting from the disease or the meds ?

Read more »

Facial Wasting?

Posted by Anonymous
Please help!! I have been told that there is a wasting condition assicated with HIV. In particular wasting of the face . Is it remotely possible that this wasting can start right away( within 3-4 months of infection) I am scared so far all my test... Read more »